Missouri, 2024

Tornadoes and Flash Flooding in Missouri, April 26 to 27, 2024

April 26 to 27, 2024 · NWS SGF · 25 events in 12 counties and zones

Flooding of small creeks and streams and major flooding along the Marmaton and Little Osage River basins occurred thanks to heavy rainfall. From 2 to 4 inches of rainfall on already saturated ground from previous rainfall in the 25th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Flooding of small creeks and streams and major flooding along the Marmaton and Little Osage River basins occurred thanks to heavy rainfall. From 2 to 4 inches of rainfall on already saturated ground from previous rainfall in the 25th. Isolated severe storms produced brief tornadoes in Vernon and St. Clair Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 26, 4:32 AM CST, 2 hours 25 minutes earlier. Its key messages:

  • Widespread moderate to heavy rain/thunderstorms will develop again today through the late evening. Heaviest rain, greatest chance for flooding, and conditional threat for strong to severe storms is generally east of I-49 during the late morning to mid-afternoon.
  • A second round of conditional strong to severe storms exists late afternoon/evening with the greatest chance for significant severe storms along and west of Highway 65.
  • Risk of severe storms, heavy rain, and flooding will continue to occur through Sunday night as multiple rounds of storms move through the region. Greatest severe threat appears to be Saturday evening and night.
  • 20-50% chances of showers and thunderstorms Tuesday through Friday. Highest chances Wednesday night into Thursday.
Area forecast discussion, Apr 26, 4:32 AM CST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
532 AM CDT Fri Apr 26 2024

.KEY MESSAGES...

- Widespread moderate to heavy rain/thunderstorms will develop
  again today through the late evening. Heaviest rain, greatest
  chance for flooding, and conditional threat for strong to
  severe storms is generally east of I-49 during the late
  morning to mid-afternoon.

- A second round of conditional strong to severe storms exists
  late afternoon/evening with the greatest chance for
  significant severe storms along and west of Highway 65.

- Risk of severe storms, heavy rain, and flooding will continue
  to occur through Sunday night as multiple rounds of storms
  move through the region. Greatest severe threat appears to be
  Saturday evening and night.

- 20-50% chances of showers and thunderstorms Tuesday through
  Friday. Highest chances Wednesday night into Thursday.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 400 AM CDT Fri Apr 26 2024

Recent mesoanalysis and observational trends depict an
amplifying upper-level wave pattern across the central Plains as
a negatively-tilted shortwave trough ejects off the Rocky
Mountains. At the surface, a 994mb surface low has developed in
west KS, and a sharp pressure gradient across the entire Great
Plains states has strengthened. Atop this gradient, an extensive
N-S 40-60 kt LLJ exists. Strong isallobaric surface winds have
developed across this pressure gradient as the surface low and
strong upper-level divergence vacuums in air from the ESE.
Recent observations have Springfield at SE'ly sustained winds of
20-30 mph, gusting to 35-40 mph. This will begin warm air
advection and highs will reach into the mid-70s.

Moderate to heavy rain/thunderstorms will develop again today:

As a result of the amplifying wave pattern, broad upper-level
divergence and diffluence is overlapping a region of strong low-
and mid-level warm air advection and isentropic upglide across
our area NE of a surface warm front. Scattered showers and
thunderstorms have developed within this region in east KS/west
MO. These thundershowers will progress NE through the early
morning, generally staying scattered in nature.

A second, more widespread round of convection will begin in
central OK when better synoptic scale forcing overlaps the
strong LLJ and associated WAA. This convection will grow upscale
into an MCS and move to the NE into west MO by mid-morning/early
afternoon. Models are still having a hard time handling the
evolution of this thunderstorm complex. 00Z CAMs have the MCS
clearing through our area in the 8AM-2PM timeframe, while the
01-05Z HRRR runs progressively slowed the MCS to where it
entered our area after 12 PM.

Despite uncertainty in timing, increased coverage in moderate to
heavy rain/thunderstorms looks likely (70-90%) during the mid-
morning to mid-afternoon hours. These storms will progress east
across the area before stalling across central MO by late
afternoon as the upper-level divergence axis settles over that
region. With mean-layer flow rather parallel to the axis of
forcing, this will introduce a period of training thunderstorms.
The training combined with high PWATs and IVTs (our 00Z balloon
measured 1.28", a daily max according to the SPC sounding
climatology) will produce yet another threat for excessive
rainfall and potential flooding. Indeed the WPC has most of our
area in a slight (2/4) risk for excessive rainfall. Many
locations will receive at least a half inch of rain (60-90%
chance from NBM; 50-70% chance from HREF). Locations generally
along and east of Highway 65 where the band of heavy
thunderstorms stalls could see 1-2 inches (20-40% chance). 00Z
HREF LPMMs suggest that localized areas within the heavier
thunderstorms could see amounts up to 2.5-3.5 inches. Given that
some locations have already seen substantial rainfall, flooding
will once again be a risk.

Conditional threat for strong to severe storms today:

The evolution of the previously discussed MCS will largely
determine the potential for strong to severe storms across
central MO during the early to mid-afternoon hours. The 00Z CAMs
suite depicts a more progressive and widespread MCS over the
area, developing a more substantial surface cold pool. This
would limit destabilization and any subsequent severe storms
across the area. However, monitoring post-00Z HRRR runs, each
run slows and weakens the MCS, allowing for undisturbed MLCAPE
values of 1000-2000 J/kg to advect into south-central MO by mid-
afternoon. This would then allow redevelopment and
intensification along the line of thunderstorms (generally along
and east of Hwy 65), bringing the risk for strong to severe
storms. Thus, this is a very conditional threat based on how
daytime convection evolves across the area. If storms are more
widespread, persistent, and progressive through the day, the
severe threat will be very low to nonexistent along and east of
Hwy 65. If storms are more scattered and/or less progressive,
severe storms become possible along and east of Hwy 65 after
12-3 PM. In this scenario, deeply curved hodographs
characterized by 40-50 kts of 0-6 km bulk shear with 25-35 kts
of 0-1 km shear and 250-350 m2/s2 0-1 km SRH would introduce a
tornado threat. Mid-level lapse rates >7.0 C/km with CAPE
focused in the hail growth zone would also introduce a severe
hail threat up to golf ball size. Wind gusts up to 60 mph would
also be possible.

A second conditional threat for severe storms then sets up in
the late afternoon/evening hours west of Hwy 65, specifically
toward the MO/KS border. West of the MCS in central MO, mid-60s
dewpoints will surge northward ahead of a sharp N-S oriented
dryline. This will create a corridor of 2000-3000 J/kg MLCAPE
along the MO/KS border. With the surface low in Nebraska and
synoptic forcing focused in NW MO/SW IA, the development of
severe storms along the MO/KS border in our CWA is conditional,
dependent on the strength of any capping inversion and
convergence along the dryline circulation. Given the subtle
forcing and shear vectors largely perpendicular to the dryline,
if storms were to initiate, we'd likely be looking at a couple
supercells (maybe even just one). But the environment those
supercells would be in would be conducive for severe weather,
perhaps significant. Shear will be better in this region at
50-60 kts of 0-6 km bulk shear characterized by veer-back-veer
hodographs and enhanced low-level curvature. 0-1 km SRH at
200-300 m2/s2, LCL heights below 500m, and near-surface lapse
rates >7 C/km would support a tornado threat with the
possibility of a significant tornado if any supercell can mature
given the weak forcing. Significant hail (up to the size of
tennis balls) is also possible with HRRR analog soundings
pulling a couple 3-4.5" historical hail size events. And as
always, wind gusts up to 60 mph are also possible. The main
timeframe for this threat would be between 5-9 PM. But once
again, this threat is dependent on if storms can initiate along
the dryline. There is good potential (60-70% chance) that this
region stays completely dry during this timeframe.

Lastly, there is signal that some overnight strong thunderstorm
development could occur along the MO/AR border after midnight.
With decoupling of the boundary layer, the threat with these
would mainly be hail up to the size of golf balls.

Risk of severe storms and flooding will continue Saturday night:

Precipitation chances will clear our forecast area by the
morning hours Saturday. Generally cloud cover will still be over
the area, keeping lows in the mid-60s (near record high
minimum). The upper-level longwave pattern will continue to keep
the jet NW of our region which will keep the surface boundaries
NW of our CWA. This will keep persistent S'ly low-level flow
across our area, advecting in upper-60s dewpoints and
temperatures in the upper 70s. This will be a muggy warm sector
creating MLCAPE values of around 2500-3500 J/kg.

Another shortwave impulse will eject off the Rockies during the
day Saturday and force cyclogenesis once again across OK/KS.
This will force a widespread severe threat across that area. The
SPC has an Enhanced (3/5) risk just clipping our KS counties
with a Slight (2/5) risk just past Springfield. This is mainly
for storms that will move into that area from OK/KS overnight.
Widespread and explosive thunderstorm development in that area is
forecast to significantly amplify the upper-level wave pattern,
creating very strong upper-level divergence in a coupled jet
pattern along our MO/KS border. Additionally, upper-level flow
will be straight south-to-north. Mean flow will then be quite
parallel to the surface boundaries. This will promote training
severe thunderstorms that will gradually work their way into our
far western CWA after midnight. This will create a risk for
flooding, especially since that area already received 3-6 inches
of rain. The WPC has a moderate (3/4) risk for excessive
rainfall right on the edge of our KS counties with a slight
(2/4) risk along I-49.

Along with the flooding threat, the training thunderstorms will
likely be severe with shear off the charts. Hodographs in this
region resemble the St. Louis arch with 1km flow at 60 kts
creating 0-1 km shear at 40-50 kts. This will promote a tornado
threat, perhaps significant, mainly for our KS counties. A
significant hail threat (>2") and wind gusts up to 60 mph are
also possible. This will be an overnight threat! It will be
important to be aware of the weather and alerts as these storms
enter our area overnight. These storms should generally decrease
in intensity as they progress past the MO/KS border into the
early Sunday morning hours. Lows will be mild in the mid-60s.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 400 AM CDT Fri Apr 26 2024

Risk of severe storms and flooding will continue Sunday:

The negatively-tilted upper-level shortwave and attendant
surface low will still be lingering just off to our NW during
the day Sunday. As such, the warm sector will still be settled
over our region (characterized by highs in the mid-70s and
dewpoints in the lower 60s). This will set the stage for our
final severe threat for this weekend. The SPC has our entire CWA
in a Slight (2/5; 15%) risk. There's still quite a bit of
uncertainty in the evolution of ongoing convection from Saturday
night, but some destabilization ahead of the storms is
possible. The best scenario looks to be redevelopment and
intensification of storms within the ongoing convection as it
progresses east through our CWA. Instability and deep-layer
shear will remain favorable for these storms to become severe
with all hazards possible.

Beside the severe threat, training thunderstorms will still be
an issue as the line slowly progresses eastward. This will once
again introduce an excessive rainfall and flooding threat,
especially along and SE of I-44 where upper-level support is
more potent. While only in a slight (2/4) risk, the amount of
rain we will have received up until then will make it easier
for areas to flood even with "lower" QPF values.

Chances of showers and thunderstorms Tuesday through Friday:

Rain/thunderstorm chances (30-70%) will linger into the day
Monday, mainly for south-central MO. Highs will be in the upper
70s and lows in the mid-50s. These rain chances will finally
clear the area by Tuesday morning, giving a brief break from
rainfall. However, there is a signal that S'ly low-level warm
air advection will force several more rounds of
showers/thunderstorms Tuesday through Friday. Ensemble clusters
depict slight timing disparities which may be the reason for
multiple days of rain chances. The most agreement looks to focus
40-50% PoPs Wednesday night into Thursday evening. Subsequent
forecasts will iron down details, but the main message here is
to be prepared for more rain next week.

Otherwise, highs will be in the 70s and lows in the 50s Tuesday
and onward.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 525 AM CDT Fri Apr 26 2024

Conditions will begin to deteriorate through this TAF period.
Widepsread showers and thunderstorms are beginning to enter the
area and will impact all TAF sites until at least 18Z. There is
some uncertainty on whether the line of storms continues
eastward out of the TAF sites or if it stalls over the TAF
sites. Due to this uncertainty, introduced PROB30s to encompass
potential thunderstorms all the way through 04-08Z. JLN has the
highest chance of remaining dry after 18Z with only a low
(15-30%) chance of isolated storm development in the 22-04Z
timeframe. These storms would be quite isolated and most likely
be near the TAF site rather than directly impacting it.

Otherwise, winds will continue to be gusty out of the SE with
sustained winds of 15-20 kts and gusts up to 30 kts at times.
Ceilings will be widely variable through the TAF period as well
as showers and storms move in and out of the area.

Rain chances should clear out of the area by 04-08Z in which
low-level wind shear will increase as a nocturnal low-level jet
moves over the region.

&&

.CLIMATE...
Issued at 1225 PM CDT Thu Apr 25 2024

Record High Minimum Temperatures:

April 27:
KSGF: 67/1899

April 28:
KSGF: 68/1896

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Price
LONG TERM...Price
AVIATION...Price
CLIMATE...Price
Hazardous weather outlook, Apr 26, 3:34 AM CST, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
434 AM CDT Fri Apr 26 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
434 AM CDT Fri Apr 26 2024

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

 Limited tornado risk.
 Limited hail risk.
 Limited thunderstorm wind damage risk.
 Elevated lightning risk.
 Elevated excessive rainfall risk.
 Elevated non thunderstorm wind risk.

DISCUSSION...

A line of storms will be ongoing across the area Friday morning.
Damaging wind gusts and small hail will be possible with this
activity. This line will slowly progress eastward and train,
creating a flooding risk. Some re-development/intensification
within this line is possible across south-central MO with the
threat for damaging winds, hail up to the size of golf balls, and
a tornado or two.

A secondary threat for severe weather then exists in extreme
southeast Kansas late this afternoon into the early evening. If
storms form, they will likely be quite isolated, but capable of
producing hail up to the size of golf balls, damaging wind gusts,
and potentially tornadoes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is currently a Slight (2/5) risk for severe weather
Saturday with an Enhanced (3/5) risk for our Kansas counties
Saturday. There is a Slight (2/5) risk for severe weather Sunday
as well. All hazards will be possible for both days.

Heavy rainfall will also be possible with the storms and could
lead to a localized flooding risk through the weekend. Portions
of our CWA are in a Slight (2/4) risk for excessive rainfall and
flooding through Sunday.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed later today or tonight for
southeast Kansas and southern Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Price

The radar

The Springfield radar (KSGF), 90 km away, was scanning. The volume nearest the first event began at 12:58 UTC.

Open the radar archive at this moment

Event by event

20 flood, 3 flash flood, 2 tornado. Local standard time, as filed.

Flash Flood, Jasper

When
April 26, 6:57 AM CST to 3:15 PM CST
Where
Jasper County, 0.55 mi E of Alba to 0.68 mi E of Alba
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.230, -94.420

Highway O at the Spring River was closed due to flooding.

Flood, Dallas

When
April 26, 10:05 AM CST to 4:00 PM CST
Where
Dallas County, 3.07 mi WSW of Cloverdale to 2.87 mi WSW of Cloverdale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.610, -93.070

Hayes Road at Greasy Creek was flooded and impassable.

Flash Flood, Vernon

When
April 26, 10:30 AM CST to 3:15 PM CST
Where
Vernon County, 2.82 mi NE of Bristow to 3.14 mi NE of Bristow
Cause
Heavy Rain
Reported by
Public
Coordinates
37.826, -94.240

Heavy rainfall caused West Fork Clear Creek to flow over South 2200 Road making it impassable.

Flash Flood, Vernon

When
April 26, 10:36 AM CST to 3:15 PM CST
Where
Vernon County, 2.14 mi NE of Nassau Jct to 2.22 mi NE of Nassau Jct
Cause
Heavy Rain
Reported by
Public
Coordinates
37.840, -94.270

Heavy rainfall caused a low water area on East Noah Road to become flooded, closing the road to traffic.

Flood, St. Clair

When
April 26, 10:51 AM CST to 4:00 PM CST
Where
St. Clair County, 1.29 mi ENE of Collins to 1.35 mi ENE of Collins
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
37.890, -93.610

County Road SE 900 at South Fork Weaubleau Creek was flooded and impassable.

Flood, Webster

When
April 26, 3:23 PM CST to 9:00 PM CST
Where
Webster County, 0.88 mi NE of Niangua Jct to 1.64 mi N of Niangua Jct
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
37.410, -92.840

Highway CC and Tower Roads were flooded at Sarah Branch and Bowen Creek and impassable.

Flood, Webster

When
April 26, 3:23 PM CST to 9:00 PM CST
Where
Webster County, Olga to 0.4 mi WSW of Olga
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.100, -92.920

State Highway Z at Finley Creek was flooded and impassable.

Flood, Douglas

When
April 26, 3:40 PM CST to April 27, 1:00 AM CST
Where
Douglas County, 1.07 mi NE of Arno to 0.89 mi NE of Arno
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
36.939, -92.734

Highway PP and County Road Y-521 at Cowskin and Prairie Creeks were flooded and impassable. A vehicle was reported in the the water, but no injuries were reported.

Flood, Greene

When
April 26, 4:02 PM CST to 9:00 PM CST
Where
Greene County, 0.88 mi NW of Langston to 1.49 mi NNE of Langston
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.190, -93.240

Multiple streets had 2 to 6 inches of flowing water.

Flood, Greene

When
April 26, 4:07 PM CST to 9:00 PM CST
Where
Greene County, 0.55 mi W of Springfield to 0.93 mi SE of Springfield
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
37.200, -93.310

Significant street flooding was reported from Mount Vernon to Fort Streets.

Flood, Douglas

When
April 26, 4:10 PM CST to April 27, 1:00 AM CST
Where
Douglas County, 1.79 mi ENE of Ava to 2.16 mi ENE of Ava
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.960, -92.620

Highway FF at Hunter Creek was flooded and impassable.

Flood, Douglas

When
April 26, 4:14 PM CST to April 27, 1:00 AM CST
Where
Douglas County, 1.49 mi SSE of Olathe to 1.54 mi SSE of Olathe
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.010, -92.520

State Highway U at Bryant Creek was flooded and impassable.

Flood, Douglas

When
April 26, 4:18 PM CST to April 27, 1:00 AM CST
Where
Douglas County, 2.76 mi W of Ava Muni Meml Arpt to 2.51 mi W of Ava Muni Meml Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.970, -92.730

State Highway Y at Cowskin Creek was flooded and impassable.

Flood, Webster

When
April 26, 5:00 PM CST to 11:00 PM CST
Where
Webster County, 1.57 mi ENE of North View Hill to 0.71 mi E of North View Hill
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
37.306, -92.993

Greenwood Road at the headwaters of the Pomme de Terre River was flooded and impassable.

Tornado, Vernon

When
April 26, 5:07 PM CST to 5:13 PM CST
Where
Vernon County, 3.34 mi WSW of Metz to 1.49 mi NNW of Metz
Rating
EF1
Path length
3.42 mi
Path width
95 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
37.990, -94.510

A NWS storm survey determined that an EF-1 tornado occurred 3 miles ENE of Stotesbury in Vernon County, MO. The path length was 3.4 miles with a width of 95 yards. Maximum wind speeds of 95 mph destroyed two outbuildings and caused a number of trees to be either uprooted or have large limbs snapped.

Flood, Dent

When
April 26, 5:45 PM CST to 10:00 PM CST
Where
Dent County, 0.69 mi N of Salem to 1.1 mi N of Salem
Cause
Heavy Rain
Reported by
CoCoRaHS
Coordinates
37.660, -91.550

County Road 3220 at Spring Creek was flooded and impassable.

Tornado, St. Clair

When
April 26, 5:56 PM CST to 5:57 PM CST
Where
St. Clair County, 1.28 mi WSW of Appleton City to 1.11 mi WSW of Appleton City
Rating
EF0
Path length
0.17 mi
Path width
50 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
38.191, -94.051

An NWS storm survey determined that a tornado briefly touched down Friday evening on Highway 52 at the Bates and St Clair county line, downing trees and power lines.

Flood, Wright

When
April 26, 6:48 PM CST to 11:00 PM CST
Where
Wright County, 1.79 mi WNW of Rayborn to 2.11 mi WNW of Rayborn
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.310, -92.400

State Highway E was closed due to flooding along the Gasconade River.

Flood, Christian

When
April 26, 6:53 PM CST to 11:00 PM CST
Where
Christian County, 1.49 mi NNW of Nixa to 1.16 mi NNW of Nixa
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
37.070, -93.310

Tracker Road was flooded and impassable at a low water area due to heavy rainfall.

Flood, Wright

When
April 26, 6:53 PM CST to 11:00 PM CST
Where
Wright County, 2.07 mi N of Jerktail to 1.87 mi NNE of Jerktail
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.450, -92.450

State Highway E at Elk Creek was flooded and impassable.

Flood, Dent

When
April 26, 7:03 PM CST to 11:00 PM CST
Where
Dent County, 0.55 mi E of Sligo to 1 mi ESE of Sligo
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.780, -91.370

State Highway TT at Crooked Creek was flooded and impassable.

Flood, Greene

When
April 26, 7:04 PM CST to 10:00 PM CST
Where
Greene County, 2.97 mi NNE of Hickory Barren to 2.82 mi NNE of Hickory Barren
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.390, -93.210

State Highway CC was closed at a low water area due to flooding.

Flood, Camden

When
April 26, 7:06 PM CST to 11:00 PM CST
Where
Camden County, Stoutland to 0.26 mi W of Stoutland
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.820, -92.520

State Highway H at Stoutland Creek was flooded and impassable.

Flood, Dent

When
April 26, 8:44 PM CST to 11:00 PM CST
Where
Dent County, 2.82 mi WNW of Stone Hill to 2.64 mi WNW of Stone Hill
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.610, -91.400

State Highway EE at the Meramec River was closed due to flooding.

Flood, Laclede

When
April 26, 9:40 PM CST to 11:00 PM CST
Where
Laclede County, Pease to 0.14 mi SE of Pease
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.500, -92.630

State Highway J was closed at the Osage Fork Gasconade River and Parks Creek Bridges due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2024Every state in 2024This day in weather historyThe tornado archive for Missouri, 2024Warnings in Missouri, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1175660, 1175897, 1175662, 1175663, 1175898, 1175899, 1175900, 1175896, 1175901, 1175902, 1175903, 1175904, 1175677, 1175678, 1175726, 1175676, 1175748, 1175680, 1175683, 1175685, 1175689, 1175690, 1175695, 1175696, 1175698.